Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ki Hwan Kim 2 Articles
A Clinical Analysis of Patient Exposure to Sulfuric Acid Injured
Se Kwang Oh, Hee Jun Shin, Byeong Dai Yoo, Duck Ho Jun, Dong Ha Lee, Ki Hwan Kim
J Korean Soc Clin Toxicol. 2016;14(1):33-36.   Published online June 30, 2016
  • 81 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was conducted to identify the characteristics associated with sulfuric acid injury in the emergency department. Methods: Data were collected retrospectively from January 2007 to December 2015 on all sulfuric acid injuries presenting to the emergency department in Gu-mi Soonchunhyung University Hospital. Patients injured by sulfuric acid were recorded over a nine year study period and collected data included demographics, injury mechanism, injured body part, hospital care and final diagnosis. Results: A total of 26 cases were identified. Most patients were male (88.5%) and the face was the most commonly injured body part. The most common mechanism of injury was splashing injury. A total of 16 (61.5%) patients were identified as having lesions worse than second degree burns. Conclusion: Sulfuric acid can cause severe and fatal skin burn. When working with sulfuric acid, acid proof protect clothing, goggles and glove should be worn. Furthermore, safety education and workplace environment improvement are necessary to reduce sulfuric acid injury.
A Case of Successful Resuscitation of 10,150 J Shocks and Therapeutic Hypothermia on Aconitine-induced Cardiovascular Collapse
Hyung Jun Moon, Jung Won Lee, Ki Hwan Kim, Dong Kil Jeong, Jong Ho Kim, Young Ki Kim, Hyun Jung Lee
J Korean Soc Clin Toxicol. 2014;12(2):97-101.   Published online December 31, 2014
  • 64 View
  • 0 Download
AbstractAbstract PDF
Aconitine, found in the Aconitum species, is highly extremely toxic, and has been known to cause fatal cardiac arrhythmias and cardiovascular collapse. Although several reports have described treatment of aconitine intoxication, management strategy for the patient in a hemodynamically compromised state who experienced cardiopulmonary collapse is unknown. We report here on a case of a successful cardiopulmonary resuscitation and therapeutic hypothermia in an aconitine-induced cardiovascular collapsed patient. A 73-year-old male who presented with nausea, vomiting, chest discomfort, and drowsy mental state after eating an herbal decoction made from aconite roots was admitted to the emergency department. He showed hemodynamic compromise with monomorphic ventricular tachycardia resistant to amiodarone and lidocaine. After 3 minutes on admission, he collapsed, and cardiopulmonary resuscitation was initiated. We treated him with repeated cardioversion/defibrillation of 51 times, 10,150 joules and cardiopulmonary resuscitation of 12 times, 69 minutes for 14 hours and therapeutic hypothermia for 36 hours. He recovered fully in 7 days.

JKSCT : Journal of The Korean Society of Clinical Toxicology